Frequent uncomfortable stomach pain/nausea

Patient

Q: I have recently been having a lot of nausea and stomach cramps a lot of the time. This has been going on for about a year, but is increasingly getting worse. I wonder if it has something to do with what I am eating (gluten, dairy, sugar) as I often find after eating foods that contain those items I either have stomach pain or a headache or both. Most of the time this discomfort does not make me feel like I am going to throw up, but sometimes it does. Sometimes it is an achey pain, or I feel kind of dizzy. I also have experienced nausea/stomach cramps when I awake in the morning and a very bad taste in my mouth. I know that I am not pregnant because this has been going on for years. Also, recently, I have been experiencing a dull pain in my lower left abdomen. I'm not sure if this has something to do with my ovaries as sometimes I can feel a long swollen lump starting from the bottom of my pelvis and moving up to near my hip bone. I do not always feel this, but sometimes I do and if I push on it, it hurts. It also hurts a lot sometimes when I have sex. So much that I have to stop for a bit. I am not sure if all of these things are related or not, but they are really starting to bother me and I would like to figure out what is going on.

Symptoms:  Nausea/stomach pain (most of the time, worse sometimes after eating), dizziness, fatigue, dull pain/lump in lower left abdomen (hurts when having sex), stomach pain/nausea in the morning + a bad taste in my mouth
Doctor

A:   Thank you for your question. It is possible that the symptoms you have been could be due to a condition known as gastroesophageal reflux disease (GERD). GERD is a condition in which stomach acid gets into the lower portion of the esophagus leading to irritation of the sensitive mucosal tissue of the esophagus. This could lead to stomach pain, nausea, heart burn and a poor taste in the mouth when the stomach acids makes its way up to the oropharynx. Since you are experiencing pain right after eating it is possible that you may also be developing an ulcer, which is an erosion of the stomach lining by stomach acid. This can lead to perforation of the stomach, which is a medical emergency. In order to evaluate this, we advise you to consult a gastroenterologist to be examined and have diagnostic testing. If diagnosed, you will need to modify your diet and may be prescribed medication to reduce the amount of acid produced in your stomach, to assist in reducing the irritation.
The lump in you lower abdomen may be a swollen lymph node which enlarges in response to an infection in the pelvic area. This could be be due to bacterial infection of the vagina, uterus or pelvic structures you will need to have a pelvic examination along with testing to determine the type of bacteria causing your symptoms. If diagnosed you will placed on a course of antibiotics to clear this infection.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: I have regular steaching of one side jaw in my mouth .but do not have any pain whats the reason

Q: Red pimples scattered on top of my foot? I had alopecia and took steroid injections to my head for 1 year.

Q: When I eat/use items containing Vitamin E I get a rash on the inside of my elbow. The skin becomes reddish and there ...

Q: I need help, I'm unable to sneeze , usually I sneeze regularly now I feel the sensation and desire to do it but somet...

Q: I broke out in red rashes all over my body except for my face and my knees to my ankles. I have been using prednozone...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews